Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Apr 10, 2012, 3:09 PM CDT for 7 counties in Wisconsin. It took effect at Apr 11, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 3:09 PM CDT (20:09 UTC)
- In effect from
- Apr 11, 2012, 1:00 AM CDT
- Expired
- Apr 11, 2012, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295 WWUS73 KGRB 102009 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT TUE APR 10 2012 ...SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT... .A HARD FREEZE IS EXPECTED ONCE AGAIN TONIGHT...WITH LOW TEMPERATURES FALLING INTO THE MIDDLE 20S. VEGETATION THAT CAN BE DAMAGED BY THE BELOW FREEZING TEMPERATURES SHOULD BE PROTECTED IF POSSIBLE. WIZ020-030-031-035>037-045-110415- /O.NEW.KGRB.FZ.W.0007.120411T0600Z-120411T1400Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 309 PM CDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 20S OVERNIGHT. * IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
468 WWUS73 KGRB 110257 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 957 PM CDT TUE APR 10 2012 ...SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT... .A HARD FREEZE IS EXPECTED ONCE AGAIN TONIGHT...WITH LOW TEMPERATURES FALLING INTO THE MIDDLE 20S. VEGETATION THAT CAN BE DAMAGED BY THE BELOW FREEZING TEMPERATURES SHOULD BE PROTECTED IF POSSIBLE. WIZ020-030-031-035>037-045-111100- /O.CON.KGRB.FZ.W.0007.120411T0600Z-120411T1400Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 957 PM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 20S OVERNIGHT. * EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
924 WWUS73 KGRB 110849 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CDT WED APR 11 2012 ...SUB-FREEZING TEMPERATURES ARE EXPECTED THIS MORNING... .A HARD FREEZE IS EXPECTED THIS MORNING...WITH LOW TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S. VEGETATION THAT CAN BE DAMAGED BY BELOW FREEZING TEMPERATURES SHOULD BE PROTECTED IF POSSIBLE. WIZ020-030-031-035>037-045-111400- /O.CON.KGRB.FZ.W.0007.000000T0000Z-120411T1400Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 349 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 20S. * EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TSK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 10, 2:53 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 10, 2:53 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CDT TUE APR 10 2012 .SYNOPSIS...A COUPLE MORE DAYS OF COOL DRY WEATHER...THEN WARMER WITH THE CHANCE OF RAIN FOR THE WEEKEND. BLOCKY PATTERN ACRS NOAM WL TRANSITION TO MORE OF A SPLIT FLOW REGIME...WITH UPR RIDGE PROGRESSING FROM THE INTERMOUNTAIN WEST TO THE GREAT LAKES RGN BY THE WEEKEND...THEN EXPANDING INTO THE ERN CONUS THEREAFTER. THE FCST AREA WL PRIMARILY BE UNDER THE INFLUENCE OF THE SRN BRANCH OF THE SPLIT...BUT SEEMS DESTINED TO GET LEFT BTWN THE NRN AND SRN STREAMS LATE IN THE PERIOD. TEMPS WL START OUT BLO NORMAL...SOMETHING WE HAVEN/T SEEN MUCH LATELY...THEN WARM BACK TO ABV NORMAL FOR THE MIDDLE TO LATTER PART OF THE PERIOD. BEST CHC OF SIG PCPN WL COME DURING THE WEEKEND AS SHRTWVS EJECTING OUT OF WRN TROF RIDE NEWD AND ARND THE RIDGE SHIFTG E OF THE AREA. THERE IS THE POSSIBILITY OF GETTING SIG PCPN AMNTS...BUT ALSO THE POSSIBILITY THAT THE HIGHER AMNTS WL FALL TO OUR S AS INFLUX OF MOISTURE GETS INTERCEPTED BY CONVECTION. && .SHORT TERM...TONIGHT AND WEDNESDAY. THE MAIN FORECAST CONCERNS CONTINUE TO BE SKY COVER...TEMPERATURES AND FREEZE WARNING HEADLINES. MODELS SEEMED FAIRLY SIMILAR...PUSHING AN UPPER TROUGH THROUGH THE FORECAST AREA. MEAN RH FORECAST HAD SOME DRIER AIR MOVING INTO NORTHERN WISCONSIN BEHIND THE DEPARTING TROUGH...BUT 850MB RH FORECAST HELD ONTO MOISTURE IN THE EAST THROUGH WEDNESDAY. THIS MAKES SENSE BASED ON TRAJECTORY OF COLD AIR AT 850MB OVER THE WARMER LAKE WATERS. THERE WERE PLENTY OF CLOUDS TODAY OVER MOST OF THE AREA...BUT 12Z SOUNDINGS INDICATED THAT THE MOISTURE WAS IN A FAIRLY SHALLOW LAYER BENEATH A STRONG INVERSION. WAS MORE PESIMISTIC REGARDING CLEARING...SO THE CLEARING TREND HAS BEEN DELAYED IN THE GRIDS AND ZONES TONIGHT/EARLY WEDNESDAY. TEMPERATURES FELL INTO THE 20S ACROSS MOST OF THE AREA OVERNIGHT...EVEN WITH QUITE A BIT OF CLOUD COVER...AND THEY DID NOT WARM UP MUCH DURING THE DAY. SITES IN NORTHERN WISCONSIN WERE HOVERING AROUND FREEZING AT 19Z TODAY. WENT WITH LOWS SIMILAR TO WHAT THEY WERE THIS MORNING...BUT THEY WILL BE EVEN COLDER IF THE CLOUDS BREAK UP DURING THE NIGHT. HAVE HIGHS CLOSE TO 12Z MOS GUIDANCE FOR WEDNESDAY. EXPECT A HARD FREEZE IN ABOUT THE SAME LOCATIONS AS LAST NIGHT/THIS MORNING. HEADLINES HAVE BEEN SUSPENDED IN OUR NORTHERN COUNTIES SO MARATHON...SHAWANO AND MENOMINEE COUNTIES ARE AS FAR NORTH AS THE FREEZE WARNING GOES. STUCK WITH THE SAME TIMING AS LAST NIGHT. .LONG TERM...WED NGT THROUGH NEXT TUE. ANOTHER PRETTY CHILLY NIGHT EXPECTED WED NGT. ALTHOUGH TEMPS ALOFT WL BE WARMING...THIS COULD ACTUALLY BE THE COLDEST NIGHT SINCE IT WL PROBABLY HAVE THE BEST RADIATIONAL COOLING CONDITIONS OF THE NIGHTS THIS WEEK. MODELS HAVE TRENDED A BIT SLOWER ON THE ARRIVAL OF THE PCPN FOR THE END OF THE WEEK AND THE UPCOMING WEEKEND. GIVEN THE TRANSITION FM A BLOCKING REGIME TO AMPLIFIED SPLIT FLOW WITH SYSTEM APPROACHING IN THE SRN STREAM...SLOWER STILL SEEMS BETTER. IT/S STILL UNCLEAR HOW MUCH PCPN THE FCST AREA WL END UP GETTING. BEST PCPN CHCS WL COME FM SHRTWV EJECTING OUT OF THE SRN STREAM TROF. BY THE TIME THE MAIN TROF AXIS NEAR/S OUR LONGITUDE EARLY NEXT WK...THE FCST AREA WL PROBABLY BE EITHER BTWN THE STREAMS OR UNDER THE INFLUENCE OF DRY NRN STREAM...WITH PCPN SHUNTED TO OUR S. && .AVIATION...OVERALL CONFIDENCE LEVEL IN THE FORECAST IS RELATIVELY LOW TODAY. MOSTLY VFR CONDITIONS EXPECTED TODAY...EXCEPT FOR SOME MVFR CIGS AND MVFR/IFR VSBYS ASSOCIATED WITH SCATTERED SNOW SHOWERS. THERE WERE ALREADY SOME SNOW SHOWERS IN RHI SO INCLUDED A TEMPO GROUP FOR A COUPLE OF HOURS TO COVER THEM. COULD ALSO SEE SOME SNOW SHOWERS AT THE OTHER TAF SITES...BUT THE CHANCE THAT THEY WILL IMPACT ONE OF AIRPORTS IS LESS THAN 50 PERCENT. SINCE PROB30 NOT ALLOWED EARLY DURING THE TAF AND TEMPO CRITERIA NOT MET...THERE IS MENTION OF SNOW SHOWERS IN AUW/CWA/GRB/ATW TAFS. SKY CONDITION FORECAST FOR TONIGHT IS A CHALLENGE...BUT FLOW OF COLD AIR ALOFT OVER THE WARMER LAKE WATERS SHOULD RESULT IN LAPSE RATES STEEP ENOUGH TO KEEP PLENTY OF CLOUDS AROUND. 12Z NAM AND NGM MOS ONCE AGAIN HAVE SKIES CLEAR/MOSTLY CLEAR OVERNIGHT...BUT HAVE KEPT MORE CLOUDS IN THE TAFS. CIGS SHOULD BE MOSTLY VFR BUT THERE COULD BE SOME MVFR CONDITIONS IN THE NORTH WEDNESDAY MORNING. MG && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 9 AM CDT WEDNESDAY FOR WIZ020-030- 031-035>037-045. && MG/SKOWRONSKI
Hazardous weather outlook, Apr 10, 2:59 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 259 PM CDT TUE APR 10 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 259 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE AREA TONIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-112000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 259 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY NORTHWEST WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG/JS
Nearby
Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.